Good Morning, I have type 2 diabetes which is, according to my doctors, under "tight control" (fasting 88-97, A1C 6,0) and have developed a very painful case of tennis elbow. After nearly two months of passive physical therapy with very little improvement I had an MRI yesterday and will get the results tomorrow. If nothing is torn, I am considering a steroid injection. I have read mixed opinions on this. Some say it raises blood sugar temporarily and others say it can cause diabetes in non-diabetics! Has anyone out there with type 2 had to have a steroid injection and if so, what has your experience been as far as blood glucose levels? I am tired of this debilitating pain, and anti-inflammatories have provided no relief, but I want to make an informed decision about the steroid shot. Thanks!
I have had a steroid injection for a shoulder and for a wrist. Both times my sugar was elevated for about 3 days. During that time I cut WAY back on all carbs to counteract the effect. Did you know that some of the complications of diabetes that begin in the early diabetes or prediabetes stages are carpel tunnel, frozen shoulder, and other joint ailments. Evidently the sugar causes many damages early on. Have you tried a topical steriod such as Voltaren which doesn't enter the blood stream as much? It was immediately effective for me.
Thanks, Flutetooter and Deb. I met with my primary this week; Voltaren is an option. Apparently on further review of the MRI there is a partial tear of a tendon, but he believes it will eventually repair. Voltaren is an option we are considering trying before a steroid shot. I do take 500mg Metformin twice a day; neither the doctor or the endo are against the steroid shot due to the diabetes, they are more concerned about the thinning of the tendons. I may go with the Voltaren and see how that works. Thanks again!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.